Go to Top

I Have Type 2 Diabetes, And My Blood Sugar Is Lately Either Very Low Or Very High In The Mornings. Any Suggestions?

I have type 2 diabetes, and at night when I wake around 3 a.m., I test my sugar. It will be around 5 most mornings, and if I don’t take anything it will drop very low and wake me up again. When I take one candy to get me through the night, it will read 11/ 13 in the morning. Any suggestions? Thank you.

Q: I have type 2 diabetes, and at night when I wake around 3 a.m., I test my sugar. It will be around 5 most mornings, and if I don’t take anything it will drop very low and wake me up again. When I take one candy to get me through the night, it will read 11/ 13 in the morning. Any suggestions? Thank you.

If your blood sugar drops very low early in the morning, there may be an issue with the timing of your diabetes medication with your meal. Glipizide and other medications that prompt your pancreas to secrete insulin should always be taken before rather than after a meal or at bedtime.

If you take insulin, your basal insulin dosage may need to be adjusted. If you use a pump, this can be programmed into your hourly basal setting, and if you take MDI (multiple daily injections), you may need to change the dosage or timing of your basal injection. Please discuss adjusting your basal rate with your doctor or diabetes educator.

Leave a Reply

Your email address will not be published. Required fields are marked *

Show Buttons
Hide Buttons